Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Dropping One Med?
Oct 4, 2005

I started on meds about 4 months ago: Sustiva, Truvada, Reyataz and Norvir. I've had 100% adherence. The plan was that I'd drop Reyataz/Norvir when I became nondetectable (am almost there -- VL down from 275M to 300 and CD4's have jumped from 600 to over 1,100). Early genotype testing found mild resistance to PI's. I'm beginning to feel like I have the onset of depression, and I'm wondering if Sustiva has anything to do with it. This makes me wonder whether Sustiva should be the med that I drop. It certainly has caused lots of strange/vivid dreams, not scarry, but some mild sleep interruption. What are the considerations and risks in deciding which med to drop, especially in light of the genotype test result?

Response from Dr. Pierone

Hello and thanks for posting. The decision to go with a PI-based regimen really depends on the specific genotype report but if there was no resistance to Reyataz, it should be fine. Sorting out whether Sustiva is causing depression can sometimes be difficult, but the sleep disturbance and brain effects of this medication cannot be discounted. So talk to your doctor about this issue, but a change in plans away from Sustiva and towards Norvir/Reyataz seems reasonable. Good luck!



Previous
cipla products
Next
unable to get meds

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement